Alert archive / Idaho / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 2, 2019, 4:48 PM PDT for Bonner County, Boundary County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 4:48 PM PDT (23:48 UTC)
- Expired
- Jul 2, 2019, 5:45 PM PDT
- In force
- 57 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bonner County, ID, Boundary County, ID
The radar
The Spokane radar (KOTX), 141 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WGUS56 KOTX 022348 FFWOTX IDC017-021-030045- /O.NEW.KOTX.FF.W.0006.190702T2348Z-190703T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Spokane WA 448 PM PDT Tue Jul 2 2019 The National Weather Service in Spokane has issued a * Flash Flood Warning for... Northeastern Bonner County in the Panhandle of Idaho... South central Boundary County in the Panhandle of Idaho... * Until 545 PM PDT. * At 447 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Naples. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4878 11634 4850 11637 4852 11655 4876 11657 $$ JCLEV
1 follow-up statement
379 WGUS76 KOTX 030039 FFSOTX Flash Flood Statement National Weather Service Spokane WA 539 PM PDT Tue Jul 2 2019 IDC017-021-030049- /O.EXP.KOTX.FF.W.0006.000000T0000Z-190703T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bonner ID-Boundary ID- 539 PM PDT Tue Jul 2 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN BONNER AND SOUTH CENTRAL BOUNDARY COUNTIES WILL EXPIRE AT 545 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. LAT...LON 4878 11634 4850 11637 4852 11655 4876 11657 $$ SVH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:09 PM PDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 2, 2:09 PM PDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
209 PM PDT Tue Jul 2 2019
.SYNOPSIS...
A slow moving low pressure system will bring the threat of showers
and thunderstorms to the Inland Northwest today and Wednesday.
Some slow moving storms may produce locally heavy rainfall across
portions of north central Washington this afternoon. The majority
of the region can expect drier and warmer weather for July Fourth.
The weather over the weekend will feature near average
temperatures and the threat of showers and thunderstorms near the
Canadian border.
&&
.DISCUSSION...
Tonight: Surface-based convection should begin to weaken this
evening as we lose solar heating. High resolution model guidance
does suggest that spotty showers will likely continue into the
overnight and early morning hours. The airmass will likely remain
quite moist across much of the forecast area, with pockets of
cloud cover. Some thermal profiles would suggest that some low
clouds may also develop overnight tonight into Wednesday morning.
Dang
Wednesday through Thursday: A closed low moves east Wednesday
morning reaching the Pullman/Lewiston areas before continuing
east to near Lookout Pass in the afternoon. Models show two
areas of convection with this scenario. One near the low center
with convection firing over the higher terrain of SE Washington
into the Central Panhandle Mountains. The second area is a
lingering axis of instability over the northern mountains.
Isolated thunderstorms are expected to develop with uncapped
surface based CAPE between 600-1000 J/KG. Light steering flow
should keep this convection of the pulse variety where storms do
no last long. However the light steering flow also means some
storms will be capable of producing brief heavy rain. On Thursday
(Independance Day) this low pulls away from the area while another
systems drops south from BC. Models show the main threat of
showers and thunderstorms over the northern mountains. JW
Thursday night through Tuesday...Models are in good agreement in
transiting another relatively weak upper level trough through the
region with a continuing moist air mass with warm and seasonably
normal temperatures. Moderate instability will prevail each
afternoon and evening for a continuation of daily rounds of
mountain showers and at least a few thunderstorms concentrated on
the mountains north of the basin. Saturday afternoon and evening
may bring a slightly more widespread thunder threat...that is some
cells slipping off the mountains and into the northern and
western basin as a weak mid level cold front heralds the arrival
of the trough axis. Sunday this trough will transit through the
forecast area with the cool air aloft aiding in destabilization
for yet more showers and isolated thunderstorms across the north.
By the beginning of next week model differences come into play
with the GFS weakening the trough out into a moist zonal flow while
the ECMWF maintains a weak open trough over the area. the Ensemble
model blend hints at a continued weak trough for another day of
northern tier isolated showers and thunderstorms. By Tuesday it
looks like this latest disturbance will be out of the area or
weakened enough to provide a dry day region wide with a warming
trend to a bit above normal. /Fugazzi
&&
.AVIATION...
18Z TAFS: Mainly VFR conditions the next 24 hours. An upper level
weather system will bring the potential for showers and
thunderstorms today, with the best chance remaining north of
Interstate 90. These thunderstorms could bring local MVFR/IFR
conditions, but forecast confidence is low whether any of these
showers or thunderstorms will impact TAF sites. Most showers and
thunderstorms will end by this evening. Dang
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 51 75 55 78 55 83 / 30 20 0 10 10 10
Coeur d'Alene 52 74 56 77 53 82 / 30 20 0 10 20 10
Pullman 48 72 52 76 52 82 / 20 10 10 10 0 0
Lewiston 56 79 57 84 60 89 / 20 10 10 10 0 0
Colville 45 79 47 81 46 83 / 80 30 10 20 30 40
Sandpoint 51 72 53 73 53 78 / 60 40 10 30 30 30
Kellogg 53 70 55 73 55 79 / 50 30 10 10 20 10
Moses Lake 53 82 58 86 58 90 / 20 10 0 0 10 0
Wenatchee 58 79 61 83 60 85 / 30 10 0 0 0 0
Omak 56 82 60 82 58 83 / 40 10 0 20 20 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Flash Flood Watch until 11 PM PDT this evening for East Slopes
Northern Cascades-Okanogan Highlands-Okanogan Valley-
Wenatchee Area.
&&Hazardous weather outlook, Jul 2, 3:12 AM PDT, 13 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 312 AM PDT Tue Jul 2 2019 WAZ038-041>044-031200- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 312 AM PDT Tue Jul 2 2019 This Hazardous Weather Outlook is for portions of Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Slow moving wet thunderstorms will be possible this afternoon and evening across Chelan, Okanogan and Ferry counties. This has the potential to impact burn scars in the north Cascades and steep terrain of the Okanogan Highlands. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Slow moving wet thunderstorms will be possible Wednesday through Thursday across Chelan, Okanogan and Ferry counties. This has the potential to impact burn scars in the north Cascades and steep terrain of the Okanogan Highlands. IDZ001>004-026-027-WAZ031>037-031200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains- 312 AM PDT Tue Jul 2 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jul 2, 1:54 PM PDT, 2 hours 54 minutes before
Special Weather Statement National Weather Service Spokane WA 154 PM PDT Tue Jul 2 2019 WAZ037-022130- Northeast Mountains WA- 154 PM PDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PEND OREILLE COUNTY UNTIL 230 PM PDT... At 153 PM PDT, Doppler radar was tracking a strong thunderstorm 18 miles west of Nordman, or 40 miles northwest of Priest River, moving east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Ione and Tiger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4865 11741 4875 11745 4879 11727 4865 11722 TIME...MOT...LOC 2053Z 259DEG 8KT 4870 11734 Dang
Special weather statement, Jul 2, 1:56 PM PDT, 2 hours 52 minutes before
Special Weather Statement National Weather Service Spokane WA 156 PM PDT Tue Jul 2 2019 WAZ043-044-022130- Waterville Plateau WA-Okanogan Valley WA- 156 PM PDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS COUNTY UNTIL 230 PM PDT... At 156 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Bridgeport, or 33 miles south of Omak, moving northeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nilles Corner and Leahy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4787 11938 4797 11948 4804 11934 4793 11921 TIME...MOT...LOC 2056Z 232DEG 8KT 4794 11936 Dang
Local storm report, Jul 2, 3:35 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
335 PM PDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN WATERVILLE 47.65N 120.07W
07/02/2019 M0.50 INCH DOUGLAS WA TRAINED SPOTTER
HEAVY RAIN IS CAUSING SIGNIFICANT PONDING ON
SURROUNDING PROPERTY.
&&Local storm report, Jul 2, 4:10 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
410 PM PDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 NNE WATERVILLE 47.66N 120.06W
07/02/2019 M1.29 INCH DOUGLAS WA TRAINED SPOTTER
RAINFALL TOTAL SINCE THE MORNING.
&&Local storm report, Jul 2, 4:19 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
419 PM PDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM DEBRIS FLOW 1 WNW DOUGLAS 47.62N 120.02W
07/02/2019 DOUGLAS WA LAW ENFORCEMENT
FLASH FLOODING CAUSED MUD TO FLOW OVER THE
ROADWAY ON SR2 MP153 - 4 MILES EAST OF
WATERVILLE (DOUGLAS COUNTY). ROADWAY IS
FULLY BLOCKED.
&&Local storm report, Jul 2, 4:30 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
430 PM PDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM DEBRIS FLOW 4 N ENTIAT 47.74N 120.22W
07/02/2019 CHELAN WA LAW ENFORCEMENT
MUD SLIDES DUE TO FLASH FLOODING - SR97A
MP220 ABOUT 5-6 MILES NORTH OF ENTIAT IN
CHELAN COUNTY.
&&Nearby
Flash Flood Warnings in Idaho, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.